Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 6, NWS Great Falls, MT

February 2, 2011

NWS Great Falls, MT issued this high wind watch at Feb 2, 2011, 2:24 PM MST. It took effect at Feb 3, 2011, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 2:24 PM MST (21:24 UTC)
In effect from
Feb 3, 2011, 5:00 AM MST
Expired
Feb 3, 2011, 4:44 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS75 KTFX 022124
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
224 PM MST WED FEB 2 2011

MTZ055-030500-
/O.NEW.KTFX.AS.Y.0002.110202T2124Z-110204T0000Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...TARGHEE PASS...
WEST YELLOWSTONE
224 PM MST WED FEB 2 2011

...AIR STAGNATION ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED AN AIR
STAGNATION ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY.

* THE MONTANA DEPARTMENT OF ENVIRONMENTAL QUALITY HAS DECLARED A
  WARNING LEVEL AIR STAGNATION ADVISORY FOR THE CITY OF WEST
  YELLOWSTONE.

* A WARNING LEVEL AIR STAGNATION ADVISORY MEANS DISPERSION
  CONDITIONS ARE POOR AND NOT EXPECTED TO IMPROVE MUCH...AND THAT
  PARTICULATES HAVE BEEN TRENDING UP...AND THAT AN EXCEEDANCE OF
  THE 24 HOUR NAAQS HAS ALREADY OCCURRED OR WILL OCCUR.

* PARTICULATE LEVELS IN WEST YELLOWSTONE ARE UNHEALTHY.

* WHEN AIR QUALITY LEVELS ARE AT UNHEALTHY LEVELS...MDEQ
  RECOMMENDS THAT PEOPLE WITH RESPIRATORY OR HEART DISEASE...THE
  ELDERLY...AND CHILDREN SHOULD AVOID PROLONGED
  EXERTION...EVERYONE ELSE SHOULD LIMIT PROLONGED EXERTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE
TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD
FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR
POLLUTION.

&&

$$

MTZ009-010-048-030500-
/O.NEW.KTFX.HW.A.0006.110203T1200Z-110205T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
224 PM MST WED FEB 2 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON. 

* TIMING AND MAIN IMPACT: A PROLONGED PERIOD OF STRONG WINDS ARE
  POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA
  BEGINNING LATE TONIGHT AND CONTINUING THROUGH FRIDAY AFTERNOON.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO
  60 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS COULD PRODUCE AREAS OF BLOWING
  AND SIGNIFICANT DRIFTING SNOW. THE BLOWING SNOW COULD REDUCE
  VISIBILITIES AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND
  MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
872 
WWUS75 KTFX 022225
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 PM MST WED FEB 2 2011

MTZ055-022330-
/O.CAN.KTFX.AS.Y.0002.000000T0000Z-110204T0000Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...TARGHEE PASS...
WEST YELLOWSTONE
325 PM MST WED FEB 2 2011

...AIR STAGNATION ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE AIR
STAGNATION ADVISORY. 

THE AIR QUALITY HAS IMPROVED IN THE WEST YELLOWSTONE AREA. THUS
THE AIR STAGNATION ADVISORY HAS BEEN CANCELLED.

$$

MTZ009-010-048-030500-
/O.CON.KTFX.HW.A.0006.110203T1200Z-110205T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
325 PM MST WED FEB 2 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: A PROLONGED PERIOD OF STRONG WINDS 
  ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT 
  BANK AREA BEGINNING LATE TONIGHT AND CONTINUING THROUGH 
  FRIDAY AFTERNOON. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP 
  TO 60 MPH ARE POSSIBLE. 

* OTHER IMPACTS: THE STRONG WINDS COULD PRODUCE AREAS OF 
  BLOWING AND SIGNIFICANT DRIFTING SNOW. THE BLOWING SNOW 
  COULD REDUCE VISIBILITIES AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
313 
WWUS75 KTFX 030445
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 PM MST WED FEB 2 2011

MTZ009-010-048-031200-
/O.CON.KTFX.HW.A.0006.110203T1200Z-110205T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
945 PM MST WED FEB 2 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST THURSDAY
THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST THURSDAY
THROUGH FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: A PROLONGED PERIOD OF STRONG WINDS ARE
  POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA
  BEGINNING THURSDAY MORNING AND CONTINUING THROUGH FRIDAY
  AFTERNOON. THE STRONG WINDS ARE EXPECTED TO DEVELOP AROUND
  DAYBREAK THURSDAY MORNING OVER THE ROCKY MOUNTAIN FRONT...AND
  THEN SPREAD EASTWARD OUT OVER THE PLAINS INTO THE CUT BANK AREA
  BY NOON TIME THURSDAY. THE WIND SPEEDS SHOULD DIMINISH A BIT IN
  INTENSITY OVERNIGHT ON THURSDAY...BUT INCREASE ONCE AGAIN TO
  STRONG WINDS ON FRIDAY MORNING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP 
  TO 60 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS COULD PRODUCE AREAS OF BLOWING
  SNOW...ALONG WITH SIGNIFICANT DRIFTING OF THE SNOW. THE BLOWING
  SNOW COULD REDUCE VISIBILITIES AT TIMES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU AND
  BROWNING...ALONG WITH LOCATIONS ALONG HIGHWAY 2 FROM CUT BANK TO
  MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
012 
WWUS75 KTFX 031139
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
439 AM MST THU FEB 3 2011

MTZ009-031900-
/O.UPG.KTFX.HW.A.0006.110203T1200Z-110205T0000Z/
/O.NEW.KTFX.HW.W.0010.110203T1200Z-110205T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
439 AM MST THU FEB 3 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST FRIDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: A PROLONGED PERIOD OF STRONG WINDS WILL
  BEGIN THIS MORNING AND CONTINUE THROUGH EARLY FRIDAY EVENING.
  WIND SPEEDS MAY DIMINISH SOMEWHAT IN INTENSITY FOR A PERIOD LATE
  TONIGHT...BUT WILL INCREASE ONCE AGAIN ON FRIDAY.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO
  65 MPH. ISOLATED GUSTS UP TO 75 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS COULD PRODUCE AREAS OF 
  BLOWING SNOW...ALONG WITH SIGNIFICANT DRIFTING OF THE SNOW. 
  THE BLOWING SNOW COULD REDUCE VISIBILITIES AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-048-031900-
/O.UPG.KTFX.HW.A.0006.110203T1200Z-110205T0000Z/
/O.NEW.KTFX.HW.W.0010.110203T1900Z-110205T0300Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
439 AM MST THU FEB 3 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: A PROLONGED PERIOD OF STRONG WINDS WILL
  BEGIN THIS AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY EVENING.
  WIND SPEEDS MAY DIMINISH SOMEWHAT IN INTENSITY FOR A PERIOD LATE
  TONIGHT...BUT WILL INCREASE AGAIN ON FRIDAY.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO
  60 MPH.

* OTHER IMPACTS: THE STRONG WINDS COULD PRODUCE AREAS OF 
  BLOWING SNOW...ALONG WITH SIGNIFICANT DRIFTING OF THE SNOW. 
  THE BLOWING SNOW COULD REDUCE VISIBILITIES AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
416 
WWUS75 KTFX 031145 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
444 AM MST THU FEB 3 2011

MTZ009-031915-
/O.UPG.KTFX.HW.A.0006.110203T1200Z-110205T0000Z/
/O.COR.KTFX.HW.W.0010.110203T1200Z-110205T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
444 AM MST THU FEB 3 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST FRIDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: A PROLONGED PERIOD OF STRONG WINDS WILL
  BEGIN THIS MORNING AND CONTINUE THROUGH EARLY FRIDAY EVENING.
  WIND SPEEDS MAY DIMINISH SOMEWHAT IN INTENSITY FOR A PERIOD LATE
  TONIGHT...BUT WILL INCREASE ONCE AGAIN ON FRIDAY.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO
  65 MPH. ISOLATED GUSTS UP TO 75 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS COULD PRODUCE AREAS OF 
  BLOWING SNOW...ALONG WITH SIGNIFICANT DRIFTING OF THE SNOW. 
  THE BLOWING SNOW COULD REDUCE VISIBILITIES AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-048-031915-
/O.UPG.KTFX.HW.A.0006.110203T1200Z-110205T0000Z/
/O.COR.KTFX.HW.W.0010.110203T1900Z-110205T0300Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
444 AM MST THU FEB 3 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: A PROLONGED PERIOD OF STRONG WINDS WILL
  BEGIN THIS AFTERNOON AND CONTINUE THROUGH EARLY FRIDAY EVENING.
  WIND SPEEDS MAY DIMINISH SOMEWHAT IN INTENSITY FOR A PERIOD LATE
  TONIGHT...BUT WILL INCREASE AGAIN ON FRIDAY.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO
  60 MPH.

* OTHER IMPACTS: THE STRONG WINDS COULD PRODUCE AREAS OF 
  BLOWING SNOW...ALONG WITH SIGNIFICANT DRIFTING OF THE SNOW. 
  THE BLOWING SNOW COULD REDUCE VISIBILITIES AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 2, 10:20 AM MST, 4 hours 4 minutes earlier.

Area forecast discussion, Feb 2, 10:20 AM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1020 AM MST WED FEB 2 2011

AVIATION SECTION UPDATED

.UPDATE...

TODAY...UPPER LEVEL HIGH PRESSURE WILL KEEP THE AIRMASS DRY
WHILE AT LOWER LEVELS...A STRONG SURFACE PRESSURE GRADIENT WILL
KEEP BREEZY SOUTHWEST FLOW ACROSS THE PLAINS. CURRENT WIND CHILL
ADVISORY CONTINUES AND WILL HOLD OFF ANY UPDATES UNTIL 18Z.
ZELZER

&&

.AVIATION...
UPDATED 1720Z.
HIGH PRESSURE ALOFT AND AT THE SURFACE WILL CONTINUE TO PROVIDE DRY
AND STABLE CONDITIONS. SURFACE WINDS WILL BE GUSTY ALONG THE EAST
SLOPES OF THE ROCKY MOUNTAINS AND MAY CAUSE AREAS OF BLOWING SNOW.
WINDS WILL ALSO BE GUSTING TO 25 TO 30 KTS DURING DAYTIME HOURS
VCNTY KGTF. VFR CONDITIONS PREVAIL WITH INTERMITTENT PERIODS OF MVFR
VSBYS POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT DUE TO BLOWING SNOW.
WARANAUSKAS

&&

.PREV DISCUSSION...
/ISSUED 450 AM MST WED FEB 2 2011/
VERY LITTLE ADDITIONAL EROSION OF THE COLD AIRMASS IN PLACE OVER
THE REGION OCCURRED OVERNIGHT WITH SUBZERO TEMPS STILL WELL
ENTRENCHED OVER MUCH OF THE FORECAST AREA WITH THE EXCEPTION BEING
AREAS ALONG THE IMMEDIATE EAST SLOPES OF THE ROCKIES...EXTENDING
ABOUT AS FAR EAST AS I-15 AS OF EARLY THIS MORNING...WHERE SW WINDS
HAVE MODERATED TEMPERATURES TO 5-15 ABOVE ZERO. A GRADUAL
EROSION/MODERATION OF THE COLD AIRMASS CONTINUES THROUGH TODAY AND
TONIGHT AS AN UPPER LEVEL RIDGE AND ITS ASSOCIATED WARMING ALOFT
PROGRESSIVELY BUILDS INTO THE REGION FROM THE NW. WHILE WINDS ARE
GENERALLY LIGHT IN MOST AREAS THAT ARE IN THE VERY COLD
AIRMASS...THERE ARE SOME EXCEPTIONS WHERE ENHANCED WINDS ARE
CREATING VERY LOW WIND CHILL VALUES THIS MORNING...MAINLY ALONG THE
HI-LINE...AND WITH INCREASING WINDS TODAY...AT LEAST A BRIEF PERIOD
OF LOWER WIND CHILL VALUES WILL BE POSSIBLE IN THESE AREAS WHERE A
WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS MORNING. WINDS
GRADUALLY INCREASE AND SPREAD EAST ACROSS NORTH CENTRAL MT THROUGH
THE NEXT 24HRS AS FLOW ALOFT INCREASES AND THE TIGHT PRESSURE
GRADIENT ALONG THE EAST SLOPES SPREADS OUT ACROSS THE NORTH CENTRAL
PLAINS. DRY CONDITIONS WILL PREVAIL UNDER THE UPPER RIDGE THROUGH
THURSDAY BEFORE WEAK SHORTWAVE ENERGY RIDING OVER THE UPPER RIDGE
BEGINS TO BREAK DOWN THE RIDGE THURSDAY NIGHT...WITH STRONGER ENERGY
DROPPING SE THROUGH THE FORECAST AREA ON FRIDAY. WINDY CONDITIONS
DEVELOP ACROSS MUCH OF NORTH CENTRAL MT THURSDAY NIGHT INTO FRIDAY
WITH INCREASING MOISTURE IN NW FLOW BRINGING A BETTER CHANCE OF
PRECIPITATION TO THE MTNS BY THURSDAY NIGHT WITH DOWNSLOPE WINDS
LIMITING PRECIP PROBABILITY OVER THE PLAINS TO SLIGHT CHANCES.
HOENISCH

FRIDAY NIGHT THROUGH WEDNESDAY...MEDIUM RANGE MODELS CONTINUE TO
SHOW SOME CONSISTENCY WITH THEIR SOLUTIONS. THE PERIOD BEGINS WITH A
STRONG RIDGE OVER THE EASTERN PACIFIC AND NORTHWEST FLOW ALOFT OVER
THE AREA...ALLOWING MOISTURE TO CONTINUE TO MOVE ACROSS THE AREA.
SHORT WAVE ENERGY EMBEDDED WITHIN THE FLOW ALOFT SATURDAY WILL BRING
A MIX OF RAIN AND SNOW TO THE AREA SATURDAY WITH THE PRECIPITATION
CHANGING OVER TO ALL SNOW AND INCREASING IN INTENSITY AND AREAL
COVERAGE SATURDAY NIGHT THROUGH SUNDAY MORNING. COLDER AIR MOVES IN
SUNDAY AND SCATTERED LIGHT SNOW WILL CONTINUE SUNDAY AFTERNOON.
SURFACE HIGH PRESSURE WILL BUILD SOUTH OUT OF CANADA SUNDAY. BY
MONDAY MORNING THE GFS HAS THE SURFACE HIGH CENTERED NEAR BUTTE
WHILE THE EUROPEAN MODEL HAS THE HIGH CENTER NEAR GLASGOW. HAVE
LOWERED MONDAY'S LOW TEMPERATURE BUT MAY NOT BE COLD
ENOUGH...DEPENDING ON THE SURFACE LOW POSITION. NORTHWEST FLOW ALOFT
CONTINUES TUESDAY AND WEDNESDAY WITH ISOLATED LIGHT SNOW PERSISTING.
TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES TO START THE PERIOD BUT
READINGS WILL BE WELL BELOW SEASONAL AVERAGES SUNDAY AND MONDAY.
TEMPERATURES WILL BEGIN A SLOW WARM-UP TUESDAY AND WEDNESDAY WITH
READINGS APPROACHING SEASONAL AVERAGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  30  21  41  26 /   0   0   0  10
CTB  35  23  42  27 /   0   0   0  10
HLN  16   7  32  26 /   0   0   0  10
BZN  15   5  32  25 /   0   0   0  20
WEY  15 -13  23   1 /   0   0  10  50
DLN  20  11  35  25 /   0   0   0  10
HVR  19  16  32  22 /   0   0   0  10
LWT  29  19  40  25 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING BLAINE...
CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...HILL...LIBERTY...
TOOLE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 2, 11:13 AM MST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
1113 AM MST WED FEB 2 2011

MTZ008-010>015-044>047-049>055-031815-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1113 AM MST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF DISTURBANCES IN A MOIST AND UNSETTLED NORTHWESTERLY
FLOW ALOFT WILL BRING INCREASING CHANCES FOR ACCUMULATING
SNOWFALL. IN ADDITION...ANOTHER COLD ARCTIC AIRMASS LOOKS TO SURGE
SOUTH INTO THE REGION SUNDAY AND MONDAY...POSSIBLY BRINGING
ANOTHER PERIOD OF SUBZERO TEMPERATURES TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-048-031815-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
1113 AM MST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG AND GUSTY WINDS WILL CAUSE AREAS OF BLOWING SNOW AND AREAS
OF RESTRICTED VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF DISTURBANCES IN A MOIST AND UNSETTLED NORTHWESTERLY
FLOW ALOFT WILL BRING INCREASING CHANCES FOR FOR ACCUMULATING
SNOWFALL. IN ADDITION...ANOTHER COLD ARCTIC AIRMASS LOOKS TO
SURGE SOUTH INTO THE REGION SUNDAY AND MONDAY...POSSIBLY BRINGING
ANOTHER PERIOD OF SUBZERO TEMPERATURES TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 2:24 PM MSTAir Stagnation AdvisoryTFX61 min

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.